Alert archive / Ohio / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 131, NWS Wilmington, OH

August 11, 2005Clark County, Miami County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Aug 11, 2005, 5:49 PM EDT for Clark County, Miami County, Ohio. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 11, 2005, 5:49 PM EDT (21:49 UTC)
Expired
Aug 11, 2005, 6:45 PM EDT
In force
56 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

Counties Clark County, OH, Miami County, OH

The radar

The Cincinnati radar (KILN), 65 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.8 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2005-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1442 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2005-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1442 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
764 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:40 PM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Aug 11, 3:40 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
340 PM EDT THU AUG 11 2005

.SHORT TERM (TONIGHT THROUGH SATURDAY)...

ISOLATED SHOWERS AND THUNDERSTORMS SOUTH OF THE WEAK SFC BOUNDARY
ACROSS MID CWA...WTH BAND OF SHOWERS AND THUNDERSTORMS RUNNING
NEAR/NORTH OF THE BOUNDARY. HAVE INCREASED PRECIPITATION CHANCES FOR
LATE AFTERNOON EARLY EVENING IN NW THIRD OF FA...THEN AM EXPECTING
MUCH OF THE CONVECTION TO DIE DOWN ONCE DIURNAL HEATING IS LOST.
GIVEN SOME LINGERING WEAK LOW LEVEL CONVERGENCE TONIGHT AS PER BOTH
RUC AND GFS...HAVE KEPT SLIGHT CHANCE FOR ISOLATED TSTMS TONIGHT IN
THE NORTH. GFS MORE CONSISTENT WTH THE BOUNDARY AND ITS ASSOCIATED
INSTABILITY AND PRECIPITATION...BUT STILL EXPERIENCING CONVECTIVE
FEEDBACK PROBLEMS TOWARD THE WEEKEND. AS BOUNDARY LIFTS NORTH
TONIGHT...AREA BECOMES WARM SECTORED ON FRIDAY...WTH LOWER 90S TO
NEAR MID 90S EXPECTED. MOST CONVECTION SHOULD REMAIN IN NORTHERN
FA...CLOSER TO SFC BOUNDARY. SOUTH OF THE BOUNDARY...MUCH OF
FORECAST AREA REMAINS CAPPED...SO HAVE KEPT ONLY MINIMAL PRECIP
CHANCES SOUTH TO ABOUT THE OHIO RIVER.  FOR FRI NIGHT AND
SATURDAY...SFC FNT TAKES ITS TIME DRAGGING SOUTH THROUGH THE FA. AM
KEEPING SOMEWHAT LOWER PRECIPITATION CHANCES THAN MAV AND ESPECIALLY
ETA NUMBERS...SO STICKING TO HIGH CHANCE FOR SATURDAY.

&&

.LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...
A COLD FRONT WILL BE APPROACHING EARLY IN THE PERIOD AND MOVE
THROUGH MUCH OF THE AREA BY MONDAY MORNING. IT APPEARS THAT THE
FRONT WILL THEN STALL NEAR THE FAR SOUTHERN PART OF THE FORECAST
AREA AND SERVE AS A FOCUS FOR SHOWERS AND THUNDERSTORMS THROUGH THE
MIDDLE OF THE WEEK. THIS BOUNDARY IS FORECAST TO LIFT NORTHWARD ON
THURSDAY LEADING TO THE POSSIBILITY OF DIURNAL ACTIVITY ACROSS ALL
ZONES.

&&

.PREVIOUS DISCUSSION...
(ISSUED 130 PM EDT THU AUG 11 2005)

AVIATION (18Z-18Z)...
ISOLATED SHOWERS AND THUNDERSTORMS BEGINNING TO DEVELOP SOUTH OF
BOUNDARY ACROSS FAR SOUTHERN OHIO...NORTHERN KENTUCKY AND SOUTHEAST
INDIANA. EXPECT TO SEE COVERAGE BECOME A LITTLE BETTER OVER THE NEXT
COUPLE OF HOURS WITH CONTINUED DESTABILIZATION SO HAVE INCLUDED A
VCTS FOR KCVG AND KLUK THROUGH 00Z. LEFT REMAINING TAF SITES DRY
ALTHOUGH WILL HAVE TO KEEP AN EYE ON PCPN MOVING ACROSS NORTHERN
INDIANA. IF IT HOLDS TOGETHER...IT MAY BRUSH NORTHERN TAF SITES
LATER THIS AFTERNOON. HAVE GENERALLY STUCK WITH PERSISTENCE FOR BR
OVERNIGHT TONIGHT AND EXPECT TO SEE MVFR CONDITIONS WITH LOCAL IFR
VSBYS TOWARD DAYBREAK.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, Aug 11, 5:15 AM EDT, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
515 AM EDT THU AUG 11 2005

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-120911-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
515 AM EDT THU AUG 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE IN THE FORECAST FOR THIS ENTIRE PERIOD. EACH DAY
WILL BRING THE POSSIBILITY THAT SOME OF THE STORMS MAY REACH SEVERE
LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 4:49 PM EDTSevere Thunderstorm WarningILNDarke41 min
Aug 11, 5:51 PM EDTSevere Thunderstorm WarningILNGreene, Montgomery39 min
Aug 11, 6:26 PM EDTSevere Thunderstorm WarningILNGreene49 min
Aug 11, 4:25 PM EDTSevere Thunderstorm WarningILNWayne50 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.